Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 13, 2013, 3:31 PM CST for 24 counties in Nebraska. It took effect at Feb 14, 2013, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2013, 3:31 PM CST (21:31 UTC)
- In effect from
- Feb 14, 2013, 11:00 AM CST
- Expired
- Feb 14, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS73 KGID 132131 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CST WED FEB 13 2013 NEZ039>041-046>049-060>064-072>077-082>087-140600- /O.NEW.KGID.WI.Y.0004.130214T1700Z-130215T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 331 PM CST WED FEB 13 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. * TIMING...WINDS WILL INCREASE BY LATE MORNING AND REMAIN STRONG THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
866 WWUS73 KGID 140342 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 942 PM CST WED FEB 13 2013 NEZ039>041-046>049-060>064-072>077-082>087-141200- /O.CON.KGID.WI.Y.0004.130214T1700Z-130215T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 942 PM CST WED FEB 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. * TIMING...WINDS WILL INCREASE BY LATE MORNING AND REMAIN STRONG THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
772 WWUS73 KGID 141150 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 550 AM CST THU FEB 14 2013 NEZ039>041-046>049-060>064-072>077-082>087-142000- /O.CON.KGID.WI.Y.0004.130214T1700Z-130215T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 550 AM CST THU FEB 14 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...WINDS WILL INCREASE BY LATE MORNING AND BECOME STRONGER DURING THE AFTERNOON BEFORE SLOWLY SUBSIDING THIS EVENING. * WINDS...FROM THE NORTHWEST AT SUSTAINED SPEEDS UP TO AROUND 30 MPH...WITH FREQUENT GUSTS OF 35 MPH TO POSSIBLY AS HIGH AS 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
721 WWUS73 KGID 141811 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1211 PM CST THU FEB 14 2013 NEZ039>041-046>049-060>064-072>077-082>087-150000- /O.CON.KGID.WI.Y.0004.000000T0000Z-130215T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 1211 PM CST THU FEB 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WINDS WILL BECOME STRONGER DURING THE AFTERNOON BEFORE SLOWLY SUBSIDING THIS EVENING. * WINDS...FROM THE NORTHWEST AT SUSTAINED SPEEDS UP TO AROUND 30 MPH...WITH FREQUENT GUSTS OF 35 MPH TO POSSIBLY AS HIGH AS 45 MPH. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
889 WWUS73 KGID 142353 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CST THU FEB 14 2013 NEZ039>041-046>049-060>064-072>077-082>087-150100- /O.EXP.KGID.WI.Y.0004.000000T0000Z-130215T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 553 PM CST THU FEB 14 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. ALTHOUGH STILL BRISK...NORTHWEST WINDS HAVE BEGUN TO DECREASE AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. FOR THIS REASON...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 6 PM CST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:23 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 13, 11:23 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1123 AM CST WED FEB 13 2013 .AVIATION...18Z TAF. WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. DURING THE MORNING ON THURSDAY THE WINDS WILL INCREASE FURTHER. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 453 AM CST WED FEB 13 2013/ SHORT TERM...THROUGH FRIDAY NIGHT. THE MAIN STORIES THROUGH THE NEXT 72 HOURS INVOLVE A DOWNWARD TREND IN TEMPS AFTER A VERY MILD ONE TODAY...STRONG NORTHWEST WINDS ON THURSDAY THAT MAY VERY WELL REQUIRE A WIND ADVISORY ISSUANCE FOR AT LEAST PARTS OF THE AREA...AND THE POSSIBILITY OF A FEW ROUNDS OF PASSING FLURRIES DURING THE THURSDAY AFTERNOON THROUGH FRIDAY EVENING TIME FRAME BUT WITH LITTLE...IF ANY RISK OF ACCUMULATING SNOW. IN ADDITION...THE COMBINATION OF WARM AIR AND/OR GUSTY WINDS WILL PROMOTE AT LEAST SOME ELEVATED...BUT LIKELY NON-CRITICAL...FIRE DANGER IN PARTS OF THE AREA OVER THE NEXT FEW DAYS. THESE FIRE WEATHER CONCERNS ARE FURTHER DISCUSSED IN THE SEPARATE SECTION BELOW. 09Z CENTRAL PLAINS OBJECTIVE SURFACE ANALYSIS REVEALED A BROAD AREA OF HIGH PRESSURE EXTENDING EASTWARD OUT OF THE ROCKIES...WITH POSSIBLY A VERY SUBTLE TROUGH AXIS EXTENDING FROM FAR SOUTHEAST NEB INTO SOUTHWEST KS. THIS REGIME WAS PROMOTING FAIRLY STEADY 5-10 MPH WESTERLY BREEZES ACROSS THE MAJORITY OF THE CWA...WHICH ALONG WITH AN INCOMING BATCH OF HIGH LEVEL CLOUDS SHOULD KEEP MOST AREAS UP INTO THE 21-25 DEGREE RANGE FOR MORNING LOW TEMPS. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA SHOWED THE CENTRAL PLAINS UNDER NORTH-NORTHWEST FLOW ALOFT...IN BETWEEN THE SOUTHERN STREAM SHORTWAVE TROUGH ALONG THE MO/AR BORDER...AND A PARADE OF LOW AMPLITUDE DISTURBANCES ASSOCIATED WITH THE NORTHERN STREAM JET IN THE SOUTHWEST CANADA/MONTANA AREA. 11-3.9 MICRON SATELLITE IMAGERY REVEALS CLEAR SKIES OVER MOST OF THE CWA BUT AT LEAST A THIN LAYER OF HIGH CLOUD WILL BE PASSING OVER MOST OF THE AREA BETWEEN NOW AND SUNRISE. TODAY WILL BE THE WELL-ANTICIPATED WARMEST DAY OF THE WEEK FOR THE ENTIRE CWA. ALOFT...NORTHWEST FLOW WILL PERSIST...WITH ONLY THE MOST SUBTLE OF MOISTURE-STARVED DISTURBANCES RIDING THROUGH THE FLOW AS THE AREA REMAINS JUST SOUTH OF A SLIGHTLY STRONGER WAVE CROSSING THE DAKOTAS THIS AFTERNOON. AS A RESULT...SKY COVER WILL BE SOMEWHAT VARIABLE TODAY...GENERALLY AVERAGING PARTLY CLOUDY BUT ALTERNATING BETWEEN PERIODS OF PLENTIFUL SUNSHINE AND PASSING BATCHES OF MID-HIGH LEVEL CLOUDS. AT THE SURFACE...THE WEST- NORTHWEST WIND REGIME WILL PERSIST...AND INCREASE IN SPEED IN RESPONSE TO DEEPENING MIXING TO AT LEAST THE 850-800MB LAYER. AS A RESULT...UPPED WIND SPEEDS A BIT FROM PREVIOUS FORECAST...AS THE LATE MORNING-LATE AFTERNOON HOURS WILL FEATURE SUSTAINED SPEEDS AT LEAST 15-20 MPH WITH SOME GUSTS 25+ MPH. THE DEEP MIXING WILL COMBINE WITH SLIGHTLY WARMER AIR MOVING IN ALOFT FROM THE WEST TO RESULT IN HIGH TEMPERATURES WELL INTO THE 50S NEARLY ALL AREAS. NUDGED UP HIGH TEMPS 2-3 DEGREES FROM PREVIOUS GRIDS IN MOST AREAS...GETTING MOST PLACES UP BETWEEN 52-55 DEGREES EXCEPT SLIGHTLY COOLER UPPER 40S MAINLY IN PARTS OF VALLEY COUNTY WHERE SOME SNOW PACK REMAINS. THESE FORECAST HIGHS ARE RIGHT IN LINE WITH 07Z RAP HOURLY TEMPS...WHICH HAVE PERFORMED QUITE WELL THE PAST TWO DAYS. TONIGHT...HAVE HIGH CONFIDENCE THAT IT WILL REMAIN PRECIP- FREE...BUT THE LEADING EDGES OF A COLD FRONT WILL START BLEEDING DOWN FROM THE NORTH...IN RESPONSE TO A PARADE OF NORTHWEST-FLOW CLIPPER WAVES ALOFT THAT WILL FOCUS ALONG AN AXIS FROM NORTH DAKOTA-IOWA. SKY COVER WILL REMAIN VARIABLE THROUGH THE NIGHT...AS STEADY WEST-NORTHWEST BREEZES REMAIN UP BETWEEN 10-20 MPH WITH SOME HIGHER GUSTS. DESPITE THE WEAK COLD AIR ADVECTION...THESE WINDS AND PASSING CLOUDS SHOULD HAVE NO PROBLEM KEEPING OVERNIGHT LOW TEMPERATURES AT LEAST SLIGHTLY WARMER THAN THOSE THIS MORNING...AND MADE LITTLE CHANGE KEEPING MOST AREAS UP BETWEEN 25-29 DEGREES...AND WOULD NOT BE SURPRISED TO SEE A BIT GREATER COVERAGE OF LOWS RIGHT AROUND 30 THAN CURRENTLY DEPICTED. THURSDAY IS UNDOUBTEDLY THE MOST ACTIVE OF THE SHORT TERM PERIODS...MAINLY DUE TO STRONG WINDS. SINCE 24 HOURS AGO...MOST MODELS/GUIDANCE HAVE CONTINUED TRENDING UPWARD A BIT WITH NORTHWESTERLY SPEEDS. FOCUSING FIRST ALOFT...AS THE DAY WEARS ON A SMALL BUT FAIRLY VIGOROUS MID LEVEL SHORTWAVE TROUGH WILL DROP SOUTHWARD OUT OF THE DAKOTAS INTO NEB/IA. MEANWHILE AT THE SURFACE...THE PRESSURE GRADIENT WILL RAMP UP IN RESPONSE TO INCREASING HIGH PRESSURE EMANATING FROM AN EXPANSIVE NORTHERN ROCKIES RIDGE. ONCE DIURNAL MIXING KICKS IN AND LOW LEVEL LAPSE RATES STEEPEN...THE 06Z NAM ADVERTISES MIXING TO DEEPEN WELL UP INTO THE 800MB TO POSSIBLY 700MB RANGE...WITH AVERAGING WIND SPEEDS THROUGH THIS MIXED LAYER EASILY SUPPORTING AT LEAST LOW-END ADVISORY SUSTAINED SPEEDS BETWEEN 30-35 MPH AND GUSTS TO AROUND 45 MPH. WILL ADD THIS STRONG WIND MENTION TO THE HAZARDOUS WEATHER OUTLOOK...BUT GIVEN IT IS STILL 3 PERIODS AWAY WILL HOLD OFF ON A WIND ADVISORY FOR NOW...AND GIVE DAY SHIFT ANOTHER LOOK TO DETERMINE WHETHER AN ADVISORY MAY BE JUSTIFIED FOR ALL 30 COUNTIES...OR MAINLY FOR THE NORTHERN 1/2 OF THE CWA WHICH LOOKS SLIGHTLY MORE FAVORABLE TO MEET 30+ MPH FOR SEVERAL HOURS VERSUS SOUTHERN ZONES. THE MAIN WINDOW FOR THE STRONGEST WINDS GENERALLY LOOKS TO TARGET THE 11 AM-6 PM TIME FRAME. AS FOR PRECIP CHANCES...HAVE NOTHING MENTIONED DURING THE MORNING...BUT HAVE RE- INTRODUCED SOME FLURRY CHANCES FOR SOME AREAS NORTH OF I-80 DURING THE AFTERNOON AS LOW LEVEL STRATUS SWEEPS IN FROM THE NORTH. NOT THINKING ANYTHING ACCUMULATING AT THIS POINT...WITH BETTER CHANCES FOR A LIGHT DUSTING FOCUSING JUST NORTH OF OUR AREA. TEMP- WISE...IF IT WASN/T FOR THE WIND IT REALLY WOULDN/T FEEL TOO BAD...AND ONLY MADE MINOR TWEAKS TO HIGHS RANGING FROM UPPER 30S FAR NORTH...LOW 40S CENTRAL AND MID 40S IN KS ZONES. TAKING A BIT BROADER LOOK AT THE THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME...THE BIG PICTURE ALOFT INVOLVES THE CENTRAL PLAINS REMAINING UNDER NORTHWEST FLOW ALOFT AS A CONTINUING PARADE OF MID LEVEL SHORTWAVE TROUGHS ROTATING SOUTH-SOUTHEAST OUT OF CANADA WILL CARVE OUT AN EXPANSIVE LONGWAVE TROUGH THAT WILL DOMINATE THE EASTERN TWO-THIRDS OF THE NATION. ON THURSDAY NIGHT...THE INITIAL SHORTWAVE TROUGH WILL PASS JUST SOUTHEAST OF OUR AREA...WHILE UPSTREAM THE NEXT MAIN ONE ENTERS THE DAKOTAS. WIND SPEEDS WILL EASE DOWN QUITE A BIT...ESPECIALLY POST-MIDNIGHT WHEN SPEEDS DECREASE INTO THE 5-10 MPH RANGE. ALTHOUGH SOME AREAS MAY NOT SEE A SINGLE SNOWFLAKE...OPTED TO KEEP THE GRIDS AS SIMPLE AS POSSIBLE AND BLANKET THE ENTIRE CWA WITH A SLIGHT CHANCE OF FLURRIES ALL THE WAY FROM THURSDAY NIGHT THROUGH FRIDAY EVENING AS THIS PATTERN OFTEN EVOKES SMALL-SCALE PATCHES OR BANDS OF NON- MEASURABLE SNOW UNDERNEATH THE UPPER JET EXIT REGION...ESPECIALLY IF SOME OF THE PASSING LOWER STRATUS HAS FAVORABLE DENDRITIC TEMPERATURES. ALTHOUGH SUPPOSE A SMALL PERCENTAGE OF THE CWA COULD SEE A LIGHT MEASURABLE DUSTING...ITS TOO EARLY TO DETERMINE WHERE THIS MIGHT EVEN BE...SO CANNOT JUSTIFY A MEASURABLE 20+ POP ANYWHERE AT THIS TIME FRAME. WINDS ON FRIDAY WILL REMAIN FROM THE NORTH-NORTHWEST BUT DO NOT APPEAR NEARLY AS STRONG AS THURSDAY WITH SUSTAINED SPEEDS GENERALLY TOPPING OUT AROUND 15 MPH. AS FOR TEMPS...MADE ONLY A SMALL DOWNWARD NUDGE TO THURSDAY NIGHT WITH MOST AREAS 16-20 DEGREES. FRIDAY STILL SHOULD BE THE COLDEST DAY OF THE WEEK...BUT ACTUALLY NUDGED UP VALUES A BIT IN SOME AREAS DUE TO DECENT MIXING POTENTIAL...RANGING FROM MID 30S IN MOST NEB ZONES TO NEAR 40 IN KS. BY MIDNIGHT FRIDAY NIGHT...ANY FLURRY RISK SHOULD BE OVER WITH AS THE BACK EDGE OF THE LAST IN A SERIES OF MID LEVEL SHORTWAVE TROUGHS EXITS THE AREA. LONG TERM...SATURDAY THROUGH TUESDAY. DRY CONDITIONS ARE FORECAST THROUGH THE EXTENDED PERIODS. ON SATURDAY...THE PATTERN ALOFT WILL FEATURE A TROUGH MOVING INTO THE PACIFIC NORTHWEST...RIDGING OVER THE ROCKIES AND A LONGWAVE TROUGH FROM THE HUDSON BAY SOUTH TO THE GULF COAST STATES. HEIGHTS WILL RISE ACROSS THE CENTRAL PLAINS OVER THE WEEKEND AS THE WESTERN RIDGE BUILDS ONTO PLAINS AND THE COLD AIRMASS ASSOCIATED WITH THE TROUGH TO THE EAST DEPARTS. THE RIDGE BEGINS TO BREAK DOWN SUNDAY AS AN UPSTREAM TROUGH REACHES THE NORTH CENTRAL ROCKIES. THIS NEXT TROUGH AND ASSOCIATED COLD FRONT CROSSES THE CENTRAL PLAINS SUNDAY NIGHT/MONDAY...BRINGING ANOTHER ROUND OF COLD AIR TO START THE WORKWEEK. TEMPERATURE WISE...TEMPS BEGIN TO RECOVER ON SATURDAY BEHIND THE UPPER TROUGH...THEN SUNDAY WILL BE THE WARMEST OF THE EXTENDED PERIODS WITH THE MILD AIRMASS IN PLACE AHEAD OF THE NEXT APPROACHING COLD FRONT/SYSTEM. HIGHS SUNDAY ARE LOOKING WELL ABOVE NORMAL IN THE 50S...THEN FOLLOWING COLD FROPA TEMPS RETURN CLOSER TO FEBRUARY NORMALS FOR MON/TUES. FIRE WEATHER...ALTHOUGH OUTRIGHT CRITICAL FIRE WEATHER THRESHOLDS ARE CURRENTLY NOT FORECAST DURING THE NEXT FEW DAYS...AT LEAST PARTS OF THE CWA BEAR WATCHING FOR SOME ELEVATED TO NEAR-CRITICAL COMBINATIONS OF WIND AND RELATIVE HUMIDITY. STARTING OFF TODAY...WEST-NORTHWEST SUSTAINED WIND SPEEDS WILL AVERAGE 15-20 MPH IN NEARLY ALL AREAS...WITH SPORADIC TO FREQUENT GUSTS TO 25+ MPH EXPECTED. FORTUNATELY...AFTERNOON RELATIVE HUMIDITY VALUES ACROSS MOST OF THE ARE FORECAST TO HOLD SLIGHTLY ABOVE CRITICAL LEVELS IN THE 25-30 PERCENT RANGE. HOWEVER...IT COULD BE A CLOSE CALL ESPECIALLY IN PARTS OF PHILLIPS/ROOKS/OSBORNE COUNTIES IN KANSAS...WHERE RH VALUES COULD EDGE A BIT CLOSER TO 20 PERCENT. WILL INTRODUCE AN ELEVATED FIRE DANGER MENTION INTO THE HAZARDOUS WEATHER OUTLOOK MAINLY FOR THIS AREA. TURNING TO THURSDAY...AS OUTLINED ABOVE STRONG SUSTAINED WINDS AROUND 30 MPH OR HIGHER ARE FORECAST ACROSS NEARLY THE ENTIRE CWA. FORTUNATELY...COOLER TEMPERATURES WILL KEEP AFTERNOON RH PERCENTAGES ABOVE 30 PERCENT ACROSS NEBRASKA ZONES...BUT KS ZONES COULD SEE VALUES CREEP DOWN CLOSER TO 25 PERCENT. BOTTOM LINE IS...WHILE NO MAJOR FIRE DANGER ISSUES ARE ANTICIPATED THESE NEXT FEW DAYS...SOME CAUTION MAY NEED TAKEN...AND HOURLY RELATIVE HUMIDITY TRENDS THESE NEXT FEW AFTERNOONS WILL NEED WATCHED CLOSELY TO MAKE SURE THERE ARE NO SURPRISES DROPPING BELOW 20 PERCENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 13, 3:31 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CST WED FEB 13 2013 NEZ039>041-046>049-060>064-072>077-082>087-141200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 331 PM CST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WIND ADVISORY HAS BEEN ISSUED FOR LATE THURSDAY MORNING THROUGH THE AFTERNOON. PLEASE REFER TO THE LATEST WIND ADVISORY MESSAGE FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 331 PM CST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY AFTERNOON...STRONG NORTHWEST WINDS WILL DEVELOP...WITH SUSTAINED SPEEDS REACHING NEAR 30 MPH AND GUSTING TO AROUND 40 MPH BEFORE SLOWLY SUBSIDING TOWARD EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.